On hyperbolic k-Jacobsthal and k-Jacobsthal–Lucas octonions

Engin Özkan and Mine Uysal
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 28, 2022, Number 2, Pages 318–330
DOI: 10.7546/nntdm.2022.28.2.318-330
Download PDF (344 Kb)


Authors and affiliations

Engin Özkan
Department of Mathematics, Faculty of Arts and Sciences,
Erzincan Binali Yıldırım University, Erzincan, Turkey

Mine Uysal
Graduate School of Natural and Applied Sciences,
Erzincan Binali Yıldırım University, Erzincan, Turkey


In this work, we investigate the hyperbolic k-Jacobsthal and k-Jacobsthal–Lucas octonions. We give Binet’s Formula, Cassini’s identity, Catalan’s identity, d’Ocagne identity, generating functions of the hyperbolic k-Jacobsthal and k-Jacobsthal–Lucas octonions. Also, we present many properties of these octonions.


  • Hyperbolic k-Jacobsthal octonions
  • Hyperbolic k-Jacobsthal–Lucas octonions
  • Binet formula
  • Cassini identity
  • Catalan identity

2020 Mathematics Subject Classification

  • 11B39
  • 11B37


  1. Aküzüm, Y., & Deveci, Ö. (2017). On the Jacobsthal–Padovan p-Sequences in Groups. Topological Algebra and Its Applications, 5, 63–66.
  2. Cariow, A., & Cariowa, G. (2015). A unified approach for developing rationalized
    algorithms for hypercomplex number multiplication. Electric Review, 91(2), 36–39.
  3. Cariow, A., Cariowa, G., & Knapinski, J. (2015). Derivation of a low multiplicative complexity algorithm for multiplying hyperbolic octonions. arXiv. https://arxiv.org/abs/1502.06250
  4. Catarino, P., Vasco, P., Campos, H., Aires, A. P., & Borges, A. (2015). New families of Jacobsthal and Jacobsthal–Lucas numbers. Algebra and Discrete Mathematics, 20(1), 40–54.
  5. Çelik, S., Durukan, İ., & Özkan, E. (2021). New Recurrences on Pell Numbers, Pell–Lucas Numbers, Jacobsthal Numbers and Jacobsthal–Lucas Numbers. Chaos, Solitons and Fractals, 150, Article ID 111173.
  6. Dikici, R., & Özkan, E. (2003). An Application of Fibonacci Sequences in Groups. Applied Mathematics and Computation, 136(2–3), 323–331.
  7. Erdağ, Ö., & Deveci, Ö. (2021). The Representation and Finite Sums of the Padovan-p Jacobsthal Numbers. Turkish Journal of Science, 6(3), 134–141.
  8. Filipponi, P., & Horadam, A. F. (1999). Integration sequences of Jacobsthal and
    Jacobsthal–Lucas Polynomials. In Fredric T Howard (ed.), Applications of Fibonacci Numbers, 8, 129–139.
  9. Godase A. D., (2020). Hyperbolic k-Fibonacci and k-Lucas octonions. Notes on Number Theory and Discrete Mathematics, 26(3), 176–188.
  10. Godase, A. D. (2021). Hyperbolic k-Fibonacci and k-Lucas Quaternions. The Mathematıcs Student, 90(1-2), 103–116.
  11. Hamilton, W. R. (1866). Elements of Quaternions. London. Longman. Green & Company.
  12. Hoggatt, V. E. Jr. (1969). Fibonacci and Lucas Numbers. Boston, MA: Houghton Mifflin.
  13. Horadam, A. F. (1963). Complex Fibonacci numbers and Fibonacci quaternions. The American Mathematical Monthly, 70(3), 289–291.
  14. Jhala, D., Sisodiya, K., & Rathore, G. P. S. (2013). On some identities for k-Jacobsthal numbers. International Journal of Mathematical Analysis, 7(12), 551–556.
  15. Kılıç, E., Ulutas, Y. T., & Ömür, N. (2011). Sums of products of the terms of the
    generalized Lucas sequence {Vkn}. Hacettepe Journal of Mathematics and Statistics, 40(2), 147–161.
  16. Koshy, T. (2001). Fibonacci and Lucas Numbers with Applications. Wiley-Interscience Publishing, Canada.330
  17. Kuloğlu, B., & Özkan, E., Hyperbolic functions obtained from k-Jacobsthal sequences. Asian-European Journal of Mathematics, 22501789, DOI: 10.1142/S1793557122501789.
  18. Macfarlane, A. (1900). Hyperbolic quaternions. Proceedings of the Royal Society of Edinburgh, 23, 169–180.
  19. Özkan, E., Altun, İ., & Göçer, A. (2017) On relationship among a new family of
    k-Fibonacci, k-Lucas numbers, Fibonacci and Lucas numbers. Chiang Mai Journal of Science, 44(4), 1744–1750.
  20. Özkan, E., Uysal, M., & Godase, A. D. (2021). Hyperbolic k-Jacobsthal and k-Jacobsthal–Lucas quaternions. Indian Journal of Pure and Applied Mathematics, DOI: 10.1007/s13226-021-00202-9.
  21.  Szynal-Liana, A., & Włoch, I. (2016). A note on Jacobsthal quaternions. Advances in Applied Clifford Algebras, 26(1), 441–447.
  22. Uygun, Ş., & Eldogan, H. (2016). Properties of k-Jacobsthal and k-Jacobsthal Lucas sequences. General Mathematics Notes, 36(1), 34–47.

Manuscript history

  • Received: 2 February 2022
  • Revised: 9 May 2022
  • Accepted: 7 June 2022
  • Online First: 10 June 2022

Related papers

Cite this paper

Özkan, E., & Uysal, M. (2022). On hyperbolic k-Jacobsthal and k-Jacobsthal–Lucas octonions. Notes on Number Theory and Discrete Mathematics, 28(2), 318-330, DOI: 10.7546/nntdm.2022.28.2.318-330.

Comments are closed.